Pin It

Important Things to Know About Opiate Abuse

Opiate abuse can be deadly. Yet, many people do not know some very important things to reduce the risk of overdoses and death.

One major thing to know about, is the danger of mixing Opiates with certain other drugs. Drugs in the category called: Benzodiazapines, can be a DEADLY combination if mixed with Opiates. Benzodiazapines, also known as “Benzos,” include drugs like: Ativan/lorazepam, Xanax/alprazolam, Valium/diazepam, Klonopin/clonazepam, Librium/chlordiazepoxide, Tranxene/Chlordiazapate and Serax/Oxcarbazapine.

If one mixes any of the Benzos above, with Opiates, the person could stop breathing. Even combining a small dose of Benzos with Opiates can result in death. Sadly, many people do not know this, and end up overdosing. Some die.

In addition, mixing alcohol with Opiates can also be very dangerous. If a person is already intoxicated with alcohol, and then someone at a party gives the person a strong Opiate, such as Oxycodone; the person can also stop breathing, just as if they took a Benzodiazapine along with some Opiates, as explained above.

It is very good to know, that there is some Opiate pain medication which can result in death after taking only one, single pill. That’s right. One pill. For example, if a person who is not used to taking Opiates, takes one high dose Oxycontin, they might stop breathing. Many people die from overdoses in America. In fact, close to 100 or so individuals overdose each and every day. So, one REALLY needs to be careful and the best thing is to avoid taking drugs in the first place.

If you or someone you know has a problem with Heroin, or other Opiates, excellent help is now available at The Drug and Alcohol Detox Clinic of South Mississippi. They can be found on the web at: www.TheDrugandAlcoholDetoxClinic.com or call 601.261.9101. You can also like their Facebook page for more information.  There’s Still Hope!